Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 187, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2008, 6:09 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 18, 2008, 6:42 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:17 PM CDT | HAIL 0.88 | 19 N Broken Bow, NE | |
| Jun 18, 6:25 PM CDT | HAIL 0.88 | 5 E Milburn, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 182309 SVRLBF NEC009-041-115-190000- /O.NEW.KLBF.SV.W.0187.080618T2309Z-080619T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MILBURN...OR 15 MILES SOUTHEAST OF BREWSTER...AND MOVING SOUTHEAST AT 13 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GATES BY 640 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR WESTERN NEBRASKA TO INCLUDE CUSTER COUNTY. LAT...LON 4169 9941 4155 9961 4177 9983 4188 9972 TIME...MOT...LOC 2309Z 315DEG 11KT 4175 9971 $$ TLK
2 follow-up statements
000
WWUS53 KLBF 182330
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT WED JUN 18 2008
NEC009-115-182338-
/O.CAN.KLBF.SV.W.0187.000000T0000Z-080619T0000Z/
BLAINE NE-LOUP NE-
628 PM CDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP AND
SOUTHEASTERN BLAINE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWEST NEBRASKA.
THE STORM HAS MOVED SOUTHEAST INTO CUSTER COUNTY WITH THE WARNING
CANCELLED FOR SOUTHWESTERN LOUP AND SOUTHEAST BLAINE COUNTIES.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4155 9961 4165 9971 4169 9976 4170 9976
4173 9979 4174 9960 4169 9941
TIME...MOT...LOC 2328Z 310DEG 13KT 4169 9965
$$
NEC041-190000-
/O.CON.KLBF.SV.W.0187.000000T0000Z-080619T0000Z/
CUSTER NE-
628 PM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL CUSTER COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GATES...OR 15 MILES WEST OF TAYLOR...
MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GATES BY 635 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL THE SIZE
OF NICKELS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4155 9961 4165 9971 4169 9976 4170 9976
4173 9979 4174 9960 4169 9941
TIME...MOT...LOC 2328Z 310DEG 13KT 4169 9965
$$
TLK000
WWUS53 KLBF 182342
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED JUN 18 2008
NEC041-182352-
/O.CAN.KLBF.SV.W.0187.000000T0000Z-080619T0000Z/
CUSTER NE-
642 PM CDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CUSTER COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS ALTHOUGH PEA SIZE HAIL AND BRIEF HEAVY RAINFALL IS STILL
POSSIBLE.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4155 9961 4165 9971 4169 9976 4170 9976
4173 9979 4174 9960 4169 9941
TIME...MOT...LOC 2342Z 315DEG 11KT 4168 9961
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:52 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 18, 5:52 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT WED JUN 18 2008 .UPDATE... THUNDERSTORMS FORMING ALONG EXISTING OUTFLOW BOUNDARY WITH ADDITIONAL BOUNDARIES TO COLLIDE ACROSS THE CENTRAL WITH SEVERE THUNDERSTORM WATCH NUMBER 569 TO INCLUDE CUSTER COUNTY. GRIDS AND TXT PRODUCTS UPDATED TO ACCOUNT FOR THIS CHANGE. && .PREV DISCUSSION... /ISSUED 407 PM CDT WED JUN 18 2008/ UPDATE... GRIDS AND TEXT PRODUCTS UPDATED FOR TORNADO WATCH FOR SOUTHERN THREE COUNTIES IN FORECAST AREA. OTHERWISE FORECAST ON TRACK. PREV DISCUSSION... /ISSUED 234 PM CDT WED JUN 18 2008/ SYNOPSIS... H5 LOW LOCATED NEAR VANCOUVER WITH H5 HIGH OVER DESERT SOUTHWEST WITH ASSOCIATED RIDGE THROUGH THE NORTHERN PLAINS INTO CENTRAL CANADA. H5 LOW CENTERED OVER NEW YORK. NEXT WAVE TO AFFECT FORECAST AREA DRIVING INTO WESTERN WYOMING THIS MORNING AS SEEN IN IR. ASSOCIATED RADAR ECHOES FROM MOBRIDGE TO CUSTER TO CHEYENE AS SEEN IN NATIONAL MOSIAC. AT THE SURFACE LOW PRESSURE OVER COLORADO WITH TROUGH AXIS FROME EASTERN WYOMING INTO SOUTHWEST KS. COLD FRONTAL BOUNDARY FROM SOUTHEAST MT TO SOUTHERN IDAHO. DISCUSSION... MODELS DIFFERING ON EVOLUTION OF CONVECTIVE COMPLEXES THIS EVENING. ATMOSPHERE VOLATILE. PWS AROUND AN INCH OVER NEBRASKA INTO KANSAS. NORTH PLATTES 12Z SOUNDING -8 WITH 3200 J/KG CAPES. LOOKS TO BE EARLY SHOW CONTINUING INTO THE NIGHT. NUMEROUS BOUNDARIES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY LEFT OVER FROM CONVECTION LAST NIGHT. THURSDAY TO BE A CONTINUATION OF WEDNESDAY WITH A BLEND FOR THE FORECAST. FRIDAY AS BOUNDARY OVER KANSAS WITH SURFACE HIGH OVER HEAD SYSTEMS TO BE SHUNTED FURTHER SOUTH. EXTENDED...SATURDAY THROUGH WEDNESDAY EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIVERGE WITH SOLUTIONS THROUGH MID WEEK AT LEAST FOR THE NORTHERN PLAINS. ECMWF FLATTENS THE RIDGE BECOMING MORE ZONAL AS A STRONG WAVE DRIVES INTO THE TOP OF THE RIDGE MONDAY TUESDAY TIME FRAME AND AFTER SHARPENING RIDGE WELL INTO CENTRAL CANADA THROUGH THURSDAY. THE GFS FLATTENS SOME BUT RETAINS RIDGING THROUGH THE NORTHERN PLAINS THROUGH THE END OF THE EXTENDED. MYRIAD OF SHORT WAVES MOVING AROUND THE RIDGE INTO THE NORTHERN PLAINS EACH DAY WITH ASSOCIATED CONVECTION. TIMING OF WAVES WILL BE DIFFICULT ENOUGH IN THE NEAR TERM LET ALONE THE EXTENDED. WILL FOCUS ON THE MAJOR SYSTEMS MONDAY TUESDAY. TEMPERATURES TO BE A BLEND BUT TRENDING UP TOWARDS THE END OF THE PERIOD. AVIATION... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING WITH THE POTENTIAL FOR STORMS TO MOVE ACROSS THE KLBF AND KVTN TERMINALS. THE GREATEST RISK FOR STORMS APPEARS TO COVER SOUTHWEST NEBRASKA THROUGH 03Z THAT COULD DROP VISIBILITIES AND CEILINGS AT THE KLBF TERMINAL TO BELOW VFR CONDITIONS OTHERWISE VFR CONDITIONS THROUGH DAYBREAK THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ004-005-022>025-035>038-056>059-094. TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ069>071. && KECK/POWER
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT WED JUN 18 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-191000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT WED JUN 18 2008 /231 PM MDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE ATMOSPHERE REMAINS UNSTABLE WITH AN UPPER LEVEL DISTURBANCE TO MOVE EAST TO RESULT IN ANOTHER ROUND OF STORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT THE OUTLOOK AREA WITH A NUMBER OF BOUNDARIES LINGERING FOR STORMS TO DEVELOP ON. THE PRIMARY THREAT TONIGHT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY AS THE MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SEVERAL UPPER LEVEL DISTURBANCES WILL TRAVERSE ACROSS THIS UNSTABLE ATMOSPHERE THROUGH FRIDAY AND SET THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THIS ACTIVE PATTERN IS EXPECTED TO WANE SOMEWHAT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 18, 3:35 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 3 N ELSIE 40.89N 101.39W
06/18/2008 E0.88 INCH PERKINS NE PUBLIC
&&
JSWEETLocal storm report, Jun 18, 5:13 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 11 NE HAYES CENTER 40.62N 100.87W
06/18/2008 E0.75 INCH HAYES NE PUBLIC
&&
BHIRSCHLocal storm report, Jun 18, 5:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN WALLACE 40.84N 101.16W
06/18/2008 M0.94 INCH LINCOLN NE CO-OP OBSERVER
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 50 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | LBF | Cherry | 31 min |
| Jun 17, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 45 min |
| Jun 17, 7:34 PM CDT | Tornado Warning | LBF | Brown | 41 min |
| Jun 17, 7:42 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 17, 7:59 PM CDT | Tornado Warning | LBF | Garfield, Holt | 46 min |
| Jun 17, 8:07 PM CDT | Tornado Warning | LBF | Brown | 38 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Jun 17, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 20 min |
| Jun 17, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 34 min |
| Jun 17, 8:43 PM CDT | Tornado Warning | LBF | Brown | 47 min |
| Jun 17, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 61 min |
| Jun 17, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 39 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 63 min |
| Jun 17, 9:16 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jun 17, 9:21 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 39 min |
| Jun 17, 9:26 PM CDT | Tornado Warning | LBF | Blaine, Brown | 49 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 60 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 36 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 33 min |
| Jun 17, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 60 min |
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 62 min |
| Jun 17, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 62 min |
| Jun 17, 11:11 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 34 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 53 min |
| Jun 17, 11:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| Jun 18, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Keith, Lincoln, Perkins | 54 min |
| Jun 18, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 66 min |
| Jun 18, 4:23 PM CDT | Tornado Warning | LBF | Frontier, Hayes | 37 min |
| Jun 18, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.